MAUDE Adverse Event Report: JOHNSON AND JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS

JOHNSON AND JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140); No Code Available (3191)
Date of Event 03/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens was implanted in the patient's left eye on (b)(6) 2018 and explanted on (b)(6) 2018 due to a mechanical failure.Additional information received indicated that there was no patient injury, no suture(s), no vitrectomy, the incision was enlarged, and the doctor used the same incision to remove the lens in one piece.Through follow up, the customer account provided additional information stating the reported mechanical failure symptoms were initially reported by the patient and first observed on (b)(6) 2018, blurry vision with all activities especially when driving.The patient was instructed to use artificial tears on a set schedule to see if visual symptoms were related to dryness.Further evaluation was performed on 11-apr-2018, the patient reported no resolution of visual symptoms with the artificial tear use.The mechanical failure symptoms of continued blurry vision and ghosting of images with shadows around images, especially with driving, were not resolved with spectacle correction.The explanted lens was replaced with an model aab00 16.5 diopter lens.Patient outcome post-lens exchange was good as reported by the patient, and reported mechanical failure symptoms have been resolved.No additional information was provided to johnson and johnson surgical vision, inc.
 
Additional Manufacturer Narrative
Corrected data: in review of the file, it was noted that the initial mdr returned to manufacturer had an incorrect date entered.The following has been updated accordingly: returned to manufacturer: 07/10/2018.Device evaluation: the product was received in a zip lock bag.The sample was inspected by a qualified final inspection operator using 12x magnification.It can be seen that the lens is a little grey on the edge of the optic.It could be contamination.This is expected as the lens was transported from controlled environment during manufacturing to a non-sterile, non-environmentally controlled area.The complaint cannot be confirmed.Manufacturing record review: the manufacturing process record was evaluated and no deviation was found during process related to the complaint issue reported.There was no discrepancy found during the mrr (manufacturing record review).The product was manufactured and released according to specifications.A search revealed that no similar complaints were received for this production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: as a result of the investigation there is no indication of a product quality deficiency or product malfunction and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON AND JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key7585587
Report Number9614546-2018-00559
Device Sequence Number13864434
Product Code POE
UDI-Device Identifier05050474579019
UDI-Public(01)05050474579019(17)221027
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/14/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/27/2022
Device Model NumberZXR00
Device Catalogue NumberZXR00U0160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/14/2018
Supplement Date Received by Manufacturer10/25/2018
Initial Report FDA Received Date06/11/2018
Supplement Report FDA Received Date11/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Date Report Sent to FDA01/01/2005